MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. TEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL

DENTSPLY SIRONA ORTHODONTICS INC. TEMPLATE ALIGNER ARCH; ALIGNER, SEQUENTIAL
Catalog Number 00856379007009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported that patient experienced allergic reaction to orthodontic aligners.Patient reportedly experienced swollen face.
 
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Failure mode: allergic reaction.Root cause: no defect - no defect during manufacturing process.Conclusion code: no failure found.Dhr evaluation: we reviewed the dhr for this so-sr03585401 / patient id# m4g4 / practice id# 07407 qty.(b)(4) items assy-500011 (aligners) 2 items assy-500010 (templates), were packaged by of first shift by bag and box operation on august 3, 2023, manufacturing cell 6, equipment bag-12.The sales order was inspected and met with the acceptance criteria provided by qa.Incoming inspection.We reviewed the incoming inspection record for the material used to manufacture this so-sr03585401.Raw material: part-501017-b / lot# 06727705 / qty.Received = (b)(4) pcs, inspection date: may 01, 2023.The material was found to be acceptable for use in the manufacture of the sure smile product.Evidence: in the evidence provided (allergic reactions checklist) the patient declares that he suffers from an allergy to mango.Report facial and cheek swelling when wearing the aligners.The patient was not tested for allergies to the product.

Brand Name
TEMPLATE ALIGNER ARCH
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17868623
Report Number1649995-2023-00039
Device Sequence Number20207108
Product Code NXC
UDI-Device Identifier00856379007009
UDI-Public00856379007009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number00856379007009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/26/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown